EconPapers    
Economics at your fingertips  
 

On the analysis of endogenous growth models with a balanced growth path

Timo Trimborn ()

Journal of Mathematical Economics, 2018, vol. 79, issue C, 40-50

Abstract: This paper is the first that provides a comprehensive toolkit for analyzing deterministic, continuous-time, endogenous growth models with a balanced growth path. Since it is impossible to analyze the original dynamic system of growing variables, I suggest two different methods of transforming the model variables in order to derive a stationary system. The stationary system can then be used to test for the existence and uniqueness of transition paths and to derive transitional dynamics qualitatively (e.g. by phase diagram analysis) and quantitatively (e.g. by numerical simulation). I provide sufficient conditions under which the transformed dynamic system is autonomous, derive the functional form of the transformed system, and provide instructions of how to analyze the stability properties of the transformed system. Furthermore, I show that the class of models for which the method can be applied exhibits a specific pattern of transitional dynamics. Two identical economies that differ only with respect to the endowment of one state variable are shown to grow with the same balanced growth rate in the long-run, but at different levels.

Keywords: Continuous-time endogenous growth models; Transitional dynamics; Balanced growth; Knife-edge conditions (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406818301150
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:79:y:2018:i:c:p:40-50

DOI: 10.1016/j.jmateco.2018.09.003

Access Statistics for this article

Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii

More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Dana Niculescu ().

 
Page updated 2020-02-19
Handle: RePEc:eee:mateco:v:79:y:2018:i:c:p:40-50